Alert archive / Missouri / Flash Flood Watches in 2021
Flash Flood Watch 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Oct 13, 2021, 12:54 PM CDT for 8 counties in Missouri. It took effect at Oct 13, 2021, 7:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2021, 12:54 PM CDT (17:54 UTC)
- In effect from
- Oct 13, 2021, 7:00 PM CDT
- Expired
- Oct 14, 2021, 1:04 PM CDT
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Greene County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
339 WGUS63 KSGF 131754 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Springfield MO 1254 PM CDT Wed Oct 13 2021 MOZ090-093>095-101>103-141200- /O.NEW.KSGF.FF.A.0010.211014T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene-Newton-Lawrence-Christian-McDonald-Barry-Stone- Including the cities of Madry, Monett, Goodman, Noel, Cassville, Springfield, Rocky Comfort, Aurora, Ozark, Marionville, Nixa, Crane, Elsey, South West City, Pineville, Neosho, Indian Point, Selmore, Christian Center, Kimberling City, Silver Dollar City, Anderson, and Mount Vernon 1254 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING... The National Weather Service in Springfield has issued a * Flash Flood Watch for a portion of southwest Missouri, including the following areas, Barry, Christian, Greene, Lawrence, McDonald, Newton and Stone. * From 7 PM CDT this evening through Thursday evening. * Multiple rounds of showers and thunderstorms producing heavy rainfall will develop tonight and will persist into Thursday as a frontal boundary stalls across the region. Rainfall amounts of 1 to 3 inches are expected with localized amounts up to 4 inches. * Rapid rises in small streams and creeks could lead to flooded roadways and low water crossings. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JSS
4 follow-up statements
771 WGUS63 KSGF 131952 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Springfield MO 252 PM CDT Wed Oct 13 2021 MOZ104-141200- /O.EXA.KSGF.FF.A.0010.211014T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Taney- Including the cities of Edgewater Beach, Powersite, Kirbyville, Forsyth, Hollister, Branson, and Ozark Beach 252 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING... The National Weather Service in Springfield has expanded the * Flash Flood Watch to include a portion of southwest Missouri, including the following area, Taney. * From 7 PM CDT this evening through Thursday evening. * Multiple rounds of showers and thunderstorms producing heavy rainfall will develop tonight and will persist into Thursday as a frontal boundary stalls across the region. Rainfall amounts of 1 to 3 inches are expected with localized amounts up to 4 inches. * Rapid rises in small streams and creeks could lead to flooded roadways and low water crossings. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MOZ090-093>095-101>103-141200- /O.CON.KSGF.FF.A.0010.211014T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene-Newton-Lawrence-Christian-McDonald-Barry-Stone- Including the cities of Madry, Monett, Goodman, Noel, Cassville, Springfield, Rocky Comfort, Aurora, Ozark, Marionville, Nixa, Crane, Elsey, South West City, Pineville, Neosho, Indian Point, Selmore, Christian Center, Kimberling City, Silver Dollar City, Anderson, and Mount Vernon 252 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * A portion of southwest Missouri, including the following areas, Barry, Christian, Greene, Lawrence, McDonald, Newton and Stone. * From 7 PM CDT this evening through Thursday evening. * Multiple rounds of showers and thunderstorms producing heavy rainfall will develop tonight and will persist into Thursday as a frontal boundary stalls across the region. Rainfall amounts of 1 to 3 inches are expected with localized amounts up to 4 inches. * Rapid rises in small streams and creeks could lead to flooded roadways and low water crossings. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JSS
477 WGUS63 KSGF 132033 FFASGF Flood Watch National Weather Service Springfield MO 333 PM CDT Wed Oct 13 2021 MOZ090-093>095-101>104-141200- /O.CON.KSGF.FF.A.0010.211014T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene-Newton-Lawrence-Christian-McDonald-Barry-Stone-Taney- Including the cities of Madry, Monett, Goodman, Noel, Cassville, Springfield, Ozark Beach, Rocky Comfort, Aurora, Powersite, Ozark, Marionville, Nixa, Crane, Elsey, South West City, Pineville, Neosho, Indian Point, Selmore, Forsyth, Hollister, Christian Center, Kimberling City, Edgewater Beach, Kirbyville, Silver Dollar City, Anderson, Mount Vernon, and Branson 333 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * A portion of southwest Missouri, including the following areas, Barry, Christian, Greene, Lawrence, McDonald, Newton, Stone and Taney. * From 7 PM CDT this evening through Thursday evening. * Multiple rounds of showers and thunderstorms producing heavy rainfall will develop tonight and will persist into Thursday as a frontal boundary stalls across the region. Rainfall amounts of 1 to 3 inches are expected with localized amounts up to 4 inches. * Rapid rises in small streams and creeks could lead to flooded roadways and low water crossings. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JSS
107 WGUS63 KSGF 141257 FFASGF Flood Watch National Weather Service Springfield MO 757 AM CDT Thu Oct 14 2021 MOZ090-093>095-101>104-150000- /O.CON.KSGF.FF.A.0010.000000T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene-Newton-Lawrence-Christian-McDonald-Barry-Stone-Taney- Including the cities of Madry, Monett, Goodman, Noel, Cassville, Springfield, Ozark Beach, Rocky Comfort, Aurora, Powersite, Ozark, Marionville, Nixa, Crane, Elsey, South West City, Pineville, Neosho, Indian Point, Selmore, Forsyth, Hollister, Christian Center, Kimberling City, Edgewater Beach, Kirbyville, Silver Dollar City, Anderson, Mount Vernon, and Branson 757 AM CDT Thu Oct 14 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flash Flood Watch continues for * A portion of southwest Missouri, including the following areas, Barry, Christian, Greene, Lawrence, McDonald, Newton, Stone and Taney. * Until 7 PM CDT this evening. * Multiple rounds of showers and thunderstorms producing heavy rainfall will continue through today as a frontal boundary stalls across the region. Total rainfall amounts from last night through today of 1 to 3 inches are expected with localized amounts up to 4 inches. * Rapid rises in small streams and creeks could lead to flooded roadways and low water crossings. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ EW
062 WGUS63 KSGF 141804 FFASGF Flood Watch National Weather Service Springfield MO 104 PM CDT Thu Oct 14 2021 MOZ090-093>095-101>104-141915- /O.CAN.KSGF.FF.A.0010.000000T0000Z-211015T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greene-Newton-Lawrence-Christian-McDonald-Barry-Stone-Taney- Including the cities of Madry, Monett, Goodman, Noel, Cassville, Springfield, Ozark Beach, Rocky Comfort, Aurora, Powersite, Ozark, Marionville, Nixa, Crane, Elsey, South West City, Pineville, Neosho, Indian Point, Selmore, Forsyth, Hollister, Christian Center, Kimberling City, Edgewater Beach, Kirbyville, Silver Dollar City, Anderson, Mount Vernon, and Branson 104 PM CDT Thu Oct 14 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southwest Missouri, including the following areas, Barry, Christian, Greene, Lawrence, McDonald, Newton, Stone and Taney, has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ DC
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Oct 13, 12:12 PM CDT, 42 minutes earlier.
Area forecast discussion, Oct 13, 12:12 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1212 PM CDT Wed Oct 13 2021 .SHORT TERM...(Today and tonight) Issued at 320 AM CDT Wed Oct 13 2021 Forecast Messages: 1. Showers and thunderstorms into Friday. 2. Low end risk for some strong storms toward central MO today. 3. Rounds of rainfall may lead to isolated flooding. 4. Southerly winds gusting to 30-40 mph today. 5. Much cooler this weekend. A deep low pressure system well NW of the area this morning has resulted in a cold front with a line of convection west of the area early this morning. The front will move into the area this morning then stall out over the CWA as the low moves north. Storm intensity has been decreasing with eastward progression and that trend should continue as instability is lower and inhibition is higher with eastward extent. Daytime heating may result in enough instability for some strong storms across the northern CWA with gusty winds the primary threat, but severe chances are low. Gradient winds between the 994mb surface low and a 1016mb high over the southeastern CONUS will result in gusty southerly winds today. Gusts have started to increase already this morning with peak gusts at KJLN and KSGF of 35-40 mph. Will generally see gusts in the 30-40 mph range with some occasional higher gusts. Winds will start to diminish late this afternoon and evening. Coverage of QPF should be limited to near the front today, but shortwave energy and an upper jet streak will support a round of more widespread rainfall and a more narrow area of heavy rainfall tonight, with the greatest QPF along the frontal zone, which is currently expected to be near and south of I-44. However, exactly where this sets up is still in question. Expect to see 0.5-1" in this zone with potential for 1-2". Do not expect to see any flooding with this round. .LONG TERM...(Thursday through Tuesday) Issued at 320 AM CDT Wed Oct 13 2021 The front will remain over the area Thursday, but intensity and coverage will decrease some after the shortwave and jet streak move out. An upper trough and surface low will move through the area Thursday night into Friday, resulting in increased coverage and intensity of rainfall. Rainfall ends from west to east Friday. Total QPF Thursday and Friday is currently forecast to range from around 1" along the I-44 corridor where the front should set up, to 0.5" away from the front. Greater QPF amounts are possible that may lead to some isolated flooding concerns. No other precip is forecast through the long term. Highs are forecast to range from 60 to the mid 70s (coolest NW and warmest SE) on Friday. Lows Friday night are forecast to be in the low to mid 40s, but cooler conditions are possible, especially in typical cold spots. Highs Saturday should be in the low to mid 60s, followed by Saturday night which will be very similar to Friday night. Could see some spotty frost if the coldest end of guidance verifies. Temperatures jump back up closer to normal for the rest of the forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1207 PM CDT Wed Oct 13 2021 Scattered to numerous showers and thunderstorms will persist through Thursday morning as a frontal boundary stalls across the region. The greatest coverage of storms will occur overnight. MVFR and brief IFR conditions can be expected around storms along with gusty and erratic winds. Outside of thunderstorms, brisk south winds will persist today before diminishing tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Schaumann
Hazardous weather outlook, Oct 13, 12:48 PM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1248 PM CDT Wed Oct 13 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1248 PM CDT Wed Oct 13 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Elevated flooding risk. Limited lightning risk. DISCUSSION... Scattered showers and thunderstorms will continue today and will increase in coverage tonight as a frontal boundary stalls across the region. A few storms may produce locally damaging wind gusts, however most storms are expected to remain below severe levels. Confidence is increasing that a band of training showers and thunderstorms will set up tonight across portions of southwestern Missouri. This will likely lead to heavy rainfall with an elevated risk for flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms will continue through Friday as a front stalls across the region. There is a threat for locally heavy rainfall and flooding, especially across southwestern Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Oct 13, 8:05 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 AM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND GST 3 WSW HALLOWELL 37.17N 95.04W
10/13/2021 E60 MPH CHEROKEE KS EMERGENCY MNGR
CHEROKEE COUNTY EMD ESTIMATED 60 MPH WIND
GUSTS AT THE OSWEGO AIRPORT.
&&
CRAMERLocal storm report, Oct 13, 9:38 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 AM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND DMG 1 SSW FORT SCOTT 37.82N 94.72W
10/13/2021 BOURBON KS LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED A
LARGE TREE ACROSS WEST 18TH STREET ON THE
SOUTHWEST SIDE OF FORT SCOTT.
&&
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:44 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 46 min |
| Oct 13, 8:16 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 44 min |
Nearby
Flash Flood Watches in Missouri, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.